Hydroxychloroquine Retinopathy with Minimal Fluorescein Angiographic Changes
The pictures here refer to the same case as that shown in "Hydroxychloroquine Retinopathy with Minimal Fundus Changes". This 68 year old woman with systemic lupus erythematosus had been on hydroxychloroquine at a dosage of 400 mg/d (6.52 mg/kg/d) for eight years. Her optometrist had checked her yearly during that time until in the eighth year he became suspicious of hydroxychloroquine toxicity because of visual field changes noted. B - The fluorescein angiogram shows minimal window - type hyperfluorescence in the distribution of the pigment epithelial alterations (white arrows). In the left eye, nasally, a more subtle area of retinal pigment epithelial mottling is seen (yellow arrow). Fluorescein angiography is an insensitive ancillary test for hydroxychloroquine retinopathy and is not used routinely for that purpose.